Perturbation bounds of unitary and subunitary polar factors

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

29 Scopus Citations
View graph of relations



Original languageEnglish
Pages (from-to)1183-1193
Journal / PublicationSIAM Journal on Matrix Analysis and Applications
Issue number4
Publication statusPublished - 2002
Externally publishedYes


In this paper, we present some new perturbation bounds for (generalized) polar decompositions under the Frobenius norm for both complex and real matrices. For subunitary polar factors, we show that our bounds always improve the existing bounds. Based on some interesting properties of the matrix equation W + W* = W*W, some new bounds involving both the Frobenius norm and the spectral norm of the perturbation are given. The optimality of bounds is discussed.

Research Area(s)

  • Generalized polar decomposition, Perturbation bound, Singular value